Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 141, NWS Raleigh, NC

June 24, 2007Forsyth County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2007, 7:56 PM EDT for Forsyth County, North Carolina. It was in force for 64 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 24, 2007, 7:56 PM EDT (23:56 UTC)
Expired
Jun 24, 2007, 9:00 PM EDT
In force
64 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Forsyth County, NC

The radar

The Roanoke radar (KFCX), 103 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 24, 8:30 PM EDTTSTM WND DMGWinston-Salem, NCTREE BLOWN DOWN IN BAY CREEK SUBDIVISION. TIME ESTIMATED.
Jun 24, 8:32 PM EDTHAIL 0.5Clemmons, NC
Jun 24, 8:47 PM EDTTSTM WND DMG1 Ne Rural Hall, NCWINDS GUSTING BETWEEN 35 AND 45 MPH ALONG THE FORSYTH COUNTY BORDER SOUTHWEST OF GERMANTOWN.
Jun 24, 8:47 PM EDTTSTM WND GST 451 Ne Rural Hall, NCWINDS GUSTING BETWEEN 35 AND 45 MPH ALONG THE FORSYTH COUNTY BORDER SOUTHWEST OF GERMANTOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 34 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 11.9 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 283 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
283 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
991 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 242357
SVRRAH
NCC067-250100-
/O.NEW.KRAH.SV.W.0141.070624T2356Z-070625T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
756 PM EDT SUN JUN 24 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FORSYTH COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 900 PM EDT

* AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A DEVELOPING SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM EAST
  BEND TO 5 MILES SOUTHEAST OF YADKINVILLE...MOVING EAST AT 15 MPH. 
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM AS IT REACHES
  FORSYTH COUNTY.

* LOCATIONS IMPACTED INCLUDE...
  LEWISVILLE...
  CLEMMONS...
  RURAL HALL...PFAFFTOWN...

DAMAGING WINDS OF 58 MPH AND GREATER ARE EXPECTED FROM THIS STORM. 
THESE WINDS CAN BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL 
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS 
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

LAT...LON 3610 8049 3612 8045 3616 8044 3625 8045
      3625 8004 3601 8005 3603 8021 3600 8025
      3600 8037 3606 8050

$$

DJF
3 follow-up statements
000 
WWUS52 KRAH 250020
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
819 PM EDT SUN JUN 24 2007

NCC067-250100-
/O.CON.KRAH.SV.W.0141.000000T0000Z-070625T0100Z/
FORSYTH NC-
819 PM EDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH COUNTY...

AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM DONNAHA TO CLEMMONS...MOVING EAST AT 15 
MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE...LEWISVILLE...RURAL 
HALL...WINSTON-SALEM...WALKERTOWN...KERNERSVILLE...AND PFAFFTOWN.

IN ADDITION TO THE POTENTIAL FOR DAMAGING WINDS OF 58 MPH... 
FREQUENT LIGHTNING WAS OCCURRING WITH THE STORMS. MOVE INDOORS 
IMMEDIATELY OR STAY INDOORS REMEMBER...IF YOU CAN HEAR THUNDER...
YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 3610 8049 3612 8045 3616 8044 3625 8045
      3625 8004 3601 8005 3603 8021 3600 8025
      3600 8037 3606 8050

$$

DJF
000 
WWUS52 KRAH 250044
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
843 PM EDT SUN JUN 24 2007

NCC067-250100-
/O.CON.KRAH.SV.W.0141.000000T0000Z-070625T0100Z/
FORSYTH NC-
843 PM EDT SUN JUN 24 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR FORSYTH COUNTY...

AT 840 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS.  THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM STANLEYVILLE TO CLEMMONS...MOVING EAST 
AT 15 MPH.

IN ADDITION TO THE POTENTIAL FOR LARGE HAIL AND DAMAGING WINDS OF 58 
MPH...FREQUENT LIGHTNING WAS OCCURRING. A SKYWARN SPOTTER IN 
CLEMMONS REPORTED HALF INCH HAIL AT 830 PM...AND AT 840 PM...LAW 
ENFORCEMENT REPORTED POWER OUTAGES NEAR CLEMMONS AS WELL. STAY 
INDOORS...AND REMEMBER...TREES OFFER NO PROTECTION FROM LIGHTNING.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY 
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE IN RALEIGH.

LAT...LON 3610 8049 3612 8045 3616 8044 3625 8045
      3625 8004 3601 8005 3603 8021 3600 8025
      3600 8037 3606 8050

$$

DJF
000 
WWUS52 KRAH 250107
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
905 PM EDT SUN JUN 24 2007

NCC067-250115-
/O.EXP.KRAH.SV.W.0141.000000T0000Z-070625T0100Z/
FORSYTH NC-
905 PM EDT SUN JUN 24 2007

...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH COUNTY EXPIRED AT 900
PM EDT...

A SKYWARN SPOTTER JUST WEST OF HIGH POINT...IN THE NORTHEAST TIP OF 
DAVIDSON COUNTY...REPORTED WIND GUSTS OF 40 TO 45 MPH WITH THE 
PASSAGE OF RAIN COOLED AIR AHEAD OF THE LINE OF THUNDERSTORMS.  LAW 
ENFORCEMENT IN FORSYTH COUNTY...AT 9 PM...HAD NO REPORTS OF SEVERE 
WEATHER.  AS A RESULT...THE SEVERE THUNDERSTORM WARNING FOR FORSYTH 
COUNTY WAS ALLOWED TO EXPIRE AND WILL NOT BE EXTENDED.

DESPITE THIS...FREQUENT LIGHTNING REMAINED OVER FORSYTH COUNTY DUE 
TO NUMEROUS SHOWERS AND THUNDERSTORMS.  REMAIN INDOORS UNTIL STORMS 
HAVE PASSED.  STAY TUNED TO THIS STATION FOR THE LATEST WEATHER 
INFORMATION. 

LAT...LON 3610 8049 3612 8045 3616 8044 3625 8045
      3625 8004 3601 8005 3603 8021 3600 8025
      3600 8037 3606 8050

$$

DJF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 2:55 PM EDT, 5 hours 1 minute earlier.

Area forecast discussion, Jun 24, 2:55 PM EDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
255 PM EDT SUN JUN 24 2007

.SYNOPSIS...
HIGH PRESSURE CENTERED OFFSHORE WILL BUILD WESTWARD OVER THE REGION
TODAY THROUGH WEDNESDAY... PRODUCING WARM AND HUMID CONDITIONS
THROUGH MID WEEK. A COLD FRONT WILL DROP THEN SOUTH INTO THE AREA...
BRINGING MORE CLOUDINESS AND A BETTER CHANCE OF SHOWERS FOR LATE
WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...

A FEW LINGERING SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE
EARLY EVENING HOURS AND THEN DISSIPATE WITH LOSS OF HEATING
OVERNIGHT AROUND 9PM. AN OVERNIGHT ISOLATED SHOWER OR TWO IS
POSSIBLE MAINLY IN THE NW PIEDMONT AND WESTERN SANDHILLS. WILL PUT
JUST MENTION OF AN ISOLATED SHOWER AFTER MIDNIGHT IN THE WEST DUE TO
A LITTLE MID LEVEL INSTABILITY ACCOMPANIED BY VERY MOST MID LEVELS.
STRATUS DECK SHOULD SET UP AGAIN TONIGHT WITH INCREASING 925 MB FLOW
SO EXPECT NEARLY OVERCAST SKIES BY MONDAY MORNING WITH A LITTLE FOG.
FOG SHOULD NOT BE WIDESPREAD OR DENSE GIVING THE AMOUNT OF CLOUD
COVER. LOWS TONIGHT WILL BE A COUPLE OF DEGREES WARMER THAN LAST
NIGHT...BUT STILL IN THE UPPER 60S TO AROUND 70...CLOSE TO GUIDANCE.
-JO

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...

AN AIR QUALITY ACTION DAY WILL BE IN EFFECT FOR THE TRIAD MONDAY.

DESPITE THE CONTINUED RELATIVELY MOIST CONDITIONS WITH PRECIPITABLE
WATER VALUES RUNNING 125-140% OF NORMAL OVER CENTRAL NC... THE
PROGRESSIVELY STABILIZING MID LEVELS -- PARTICULARLY OVER THE
EASTERN CWA -- WILL LEAD TO LESSER PROBABILITIES OF CONVECTION WITH
EACH DAY. HAVE LEANED TOWARD THE NAM SOLUTION THROUGH MID WEEK... AS
THE GFS CONTINUES TO PRODUCE CONVECTIVE FEEDBACK WHICH WREAKS HAVOC
WITH THE VERTICAL THERMAL AND MOISTURE PROFILES OVER NC. NAM
FORECAST SOUNDINGS ON MONDAY SHOW SURFACE CAPES MOSTLY AT OR BELOW
1000 J/KG DURING PEAK HEATING AND N-CAPE VALUES LESS THAN 0.1 WITH
AN EXTREMELY WEAK WIND PROFILE... AND ITS DEPICTION OF SCATTERED
AFTERNOON STORMS DEVELOPING OVER THE HIGHER TERRAIN AND EASING
SLOWLY EASTWARD LOOKS REASONABLE... ALTHOUGH HAVE HELD ONTO THE
MENTION OF AN ISOLATED STORM CHANCE AREA-WIDE GIVEN THE FAIRLY MOIST
BOUNDARY LAYER. MID LEVEL HEIGHTS CONTINUE TO RISE TUESDAY THROUGH
WEDNESDAY WITH THE ANTICYCLONE DIRECTLY OVERHEAD AND VERY LITTLE
POTENTIAL BUOYANCY INDICATED. HAVE NO POPS MENTIONED EITHER DAY
EXCEPT FOR THE FAR NORTHWEST PIEDMONT INCLUDING THE TRIAD SINCE A
FEW STORMS MAY DROP OFF THE MOUNTAINS. HIGHS 88-92 MONDAY/TUESDAY
AND 90-93 WEDNESDAY WITH CONSIDERABLE SUNSHINE. LOWS IN THE UPPER
60S TO LOWER 70S EACH MORNING. -GIH

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...

THE WESTERLIES BEGIN TO INCH SOUTHWARD TOWARD NC WEDNESDAY NIGHT AND
THURSDAY AS THE COLD FRONT DROPS THROUGH THE OHIO VALLEY. INCREASING
LOW LEVEL MOISTURE CONVERGENCE ALONG THE FRONT-PRECEDING PIEDMONT
TROUGH SHOULD ALLOW FOR SCATTERED AFTERNOON AND EVENING STORMS. THE
ECMWF AND THE LAST TWO GFS RUNS AGREE FAIRLY WELL EARLY ON WITH THE
TIMING OF THE COLD FRONT AS IT DROPS SOUTHEAST INTO NC LATE FRIDAY
INTO SATURDAY... PROPELLED BY THE DEEPENING MID LEVEL TROUGH FROM
EASTERN CANADA THROUGH THE ST LAWRENCE VALLEY AND NORTHEAST &
MIDATLANTIC STATES. SOUTHWESTERLY 850 MB WINDS INCREASE TO 15-20 KT
AHEAD OF THE FRONT WHICH SHOULD IMPROVE MOISTURE TRANSPORT
SUFFICIENTLY TO INCREASE POPS TO THE GOOD CHANCE RANGE BY SATURDAY.
THE ECMWF IS A BIT SLOWER THAN THE OP GFS WITH FRONTAL PASSAGE...
AND A SOLUTION IN BETWEEN WITH A LEAN TOWARD THE SLOWER ECMWF IS
PREFERRED... SINCE IT HAS HISTORICALLY BEEN DIFFICULT TO GET A QUICK
FRONTAL PASSAGE IN NC IN THE SUMMER. WILL HOLD ONTO CHANCE POPS
FORWARD THROUGH MUCH OF SATURDAY AS A RESULT. WITH THE DEVELOPMENT
TOWARD A HIGH AMPLITUDE PATTERN OF A WEST COAST TROUGH / ROCKIES TO
PLAINS RIDGE / EASTERN NOAM TROUGH IN THE 7-14 DAY RANGE... EXPECT
WARMER-THAN-NORMAL TEMPERATURES THURSDAY TO TRANSITION TO BELOW
NORMAL READINGS BY SUNDAY. -GIH

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...

VFR CONDITIONS THIS AFTERNOON WITH SCT-BKN CUMULUS DECK FROM
3500-5000 FEET WILL PERSIST INTO THE EVENING HOURS. 925 MB SELY FLOW
INCREASES OVERNIGHT AS THE UPPER UPPER RIDGE CONTINUES TO REMAIN IN
PLACE OF THE REGION. WITH A FEW HIGH CLOUDS OVERNIGHT EXPECT MAINLY
LOW STRATUS WITH SOME FOG MONDAY MORNING. CEILINGS WILL AGAIN DROP
TO 300-500 FEET RESULTING IN IFR CONDITIONS MONDAY MORNING WITH SOME
AREAS EXPERIENCING LIFR CONDITIONS. VISIBILITIES DUE TO FOG IN MOST
LOCATION WILL RUN 3 MILES OR BETTER...HOWEVER...SOME LOCATIONS IN
THE EAST ESPECIALLY FROM FAY AND RWI EAST COULD EXPERIENCE
VISIBILITIES LESS THAN ONE MILE.

WITH HEATING THE LOW STRATUS DECK AND FOG WILL LIFT MONDAY BY 13-14Z
GIVING WAY TO A SCT-BKN CUMULUS DECK AROUND 4 KFT.

THE RIDGE OF HIGH PRESSURE START TO BREAK DOWN LATE IN THE WEEK AND
THE NEXT APPROACHING COLD FRONT LOOKS TO MOVE INTO THE AREA LATE FRI
INTO EARLY SAT. -JO

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
AIR QUALITY ACTION DAY FROM 6 AM TO 9 PM EDT MONDAY FOR
NCZ021>023-038-039.

&&

SYNOPSIS...HARTFIELD
NEAR TERM...JO
SHORT TERM...HARTFIELD
LONG TERM...HARTFIELD
AVIATION...JO
Hazardous weather outlook, Jun 24, 3:13 AM EDT, 16 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
313 AM EDT SUN JUN 24 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-250715-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
313 AM EDT SUN JUN 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HOT TEMPERATURES AND HIGHER HUMIDITIES RETURN TODAY THROUGH
MIDWEEK AS A RIDGE ALOFT BUILDS. HEAT INDICES IN THE MID 90S WILL
BE COMMON THIS AFTERNOON... EXCEPT AROUND 90 IN THE NORTHWEST.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HOT AND HUMID WEATHER WILL DOMINATE THROUGH WEDNESDAY WITH ONLY
WIDELY SCATTERED THUNDERSTORMS EXPECTED DURING THE AFTERNOON AND
EVENING HOURS. HEAT INDICES WILL LIKELY BE IN THE 95 TO 100 RANGE
EACH DAY... MONDAY THROUGH WEDNESDAY... EXCEPT IN THE MID 90S OVER
THE NORTHWEST PIEDMONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

BADGETT

In the hours before

Special weather statement, Jun 24, 4:51 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
451 PM EDT SUN JUN 24 2007

NCZ089-242145-
SAMPSON-
451 PM EDT SUN JUN 24 2007

...A STRONG THUNDERSTORM WILL MOVE ACROSS SAMPSON COUNTY THROUGH 545
PM EDT...

AT 451 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
NORTHWEST OF GARLAND...OR ABOUT 10 MILES SOUTHWEST OF
CLINTON...MOVING SOUTHEAST VERY SLOWLY AT ONLY AROUND 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE AREAS BETWEEN
ROSEBORO AND GARLAND.

IN ADDITION TO HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...DANGEROUS
CLOUD-TO-GROUND LIGHTNING AND POSSIBLY SMALL HAIL CAN BE EXPECTED
WITH THE THUNDERSTORM.  RAINFALL AMOUNTS COULD REACH AN INCH IN
15 MINUTES OR LESS...SO PONDING OF WATER IN LOW LYING SPOTS IS
LIKELY.  NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED BETWEEN
ONE AND A HALF AND TWO INCHES OF RAIN LIKELY HAS FALLEN SINCE 330 PM
IN A SMALL AREA SOUTH OF GARLAND AND WEST OF HARRELLS.

DONT WAIT UNTIL YOU SEE THE FIRST LIGHTNING FLASH BEFORE HEADING TO
SAFETY. INSTEAD...MOVE INDOORS AT THE FIRST SIGN OF THREATENING SKIES
OR THE FIRST SOUND OF THUNDER. MAKE SURE THAT LIGHTNING IS WELL AWAY
FROM YOUR LOCATION BEFORE RESUMING OUTDOOR ACTIVITY.

DJF
Special weather statement, Jun 24, 5:29 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
529 PM EDT SUN JUN 24 2007

NCZ089-242230-
SAMPSON-
529 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS SAMPSON COUNTY
THROUGH 630 PM EDT...

AT 529 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 5 MILES
NORTH OF GARLAND...OR ABOUT 10 MILES SOUTH OF CLINTON...MOVING EAST
AT 10 MPH.

SOME LOCATIONS AFFECTED BY THE STORMS INCLUDE...
AREAS SOUTH OF CLINTON NEAR ROUTES 701 AND 421...JUST NORTH OF THE
INGOLD COMMUNITY.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN A FEW TREE LIMBS. IN ADDITION...
VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING TWO INCHES DURING
THE NEXT HOUR CAN BE EXPECTED. MOTORISTS SHOULD DRIVE WITH CAUTION
TO AVOID HYDROPLANING. PONDING OF WATER IN LOW LYING AREAS CAN
BE EXPECTED.

DJF
Special weather statement, Jun 24, 7:45 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
745 PM EDT SUN JUN 24 2007

NCZ021-250100-
FORSYTH-
745 PM EDT SUN JUN 24 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH COUNTY BETWEEN 800
AND 900 PM EDT...

AT 745 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM NEAR UNION GROVE TO YADKINVILLE TO DOBSON.
MOVING EAST SOUTHEAST AT 20 MPH.

SOME LOCATIONS AFFECTED INCLUDE CLEMMONS... LEWISVILLE...
PFAFFTOWN... AND WINSTON SALEM.

GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL AND FREQUENT
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS.

WINDS OF THIS MAGNITUDE COULD DOWN A FEW TREE LIMBS. POTTED
PLANTS...AWNINGS...AND LAWN FURNITURE COULD ALSO BE BLOWN AROUND.

KEEP A CLOSE WATCH TO THE SKY IF YOU ARE OUTDOORS. DONT WAIT UNTIL
RAIN BEGINS TO TAKE SHELTER. GO TO YOUR CAR OR A BUILDING AT THE
FIRST SIGN OF A STORM OR WHEN THUNDER IS HEARD.

MWS

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 3:09 PM EDTAir Stagnation AdvisoryRAHAlamance, Davidson, Forsyth, Guilford, Randolph30 hr
Jun 24, 5:34 PM EDTSevere Thunderstorm WarningRAHSampson29 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.